MAUDE Adverse Event Report: SYNTHES GMBH BATTERY REAMER/DRILL FOR BPL II; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

SYNTHES GMBH BATTERY REAMER/DRILL FOR BPL II; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 530.705
Medical Device Problem Codes Physical Resistance/Sticking (4012); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during service and evaluation, it was determined that the battery handpiece device had a sticky trigger.It was noted in the service order that the device did not work.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2026.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A visual and functional assessment was performed on the device.The following steps failed: section 70: check for sticky trigger.Section 80: check function of device.Section 120: check power with power test bench.During the service evaluation the following failures were identified: functional: will not run - electrical control unit damaged.Functional: sticky trigger.Conclusion: failure reported is confirmed.Root cause: component failure from wear.

Brand Name
BATTERY REAMER/DRILL FOR BPL II
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
elba bello
eimattstrasse 3
oberdorf 04436
SZ   04436
9083863534
MDR Report Key25680864
Report Number8030965-2026-06793
Device Sequence Number4644369
Product Code GEY
UDI-Device Identifier07611819491830
UDI-Public(01)07611819491830
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number530.705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2026
Initial Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown